MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COREDX?; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION COREDX?; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00515220
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Event or Problem Description
It was reported to boston scientific corporation that a coredx was used in a procedure performed on (b)(6) 2025.During the procedure, after the biopsy, the cup could no longer be opened or closed, and the device could no longer be removed from the forceps channel of the scope.There were no patient complications.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block b5, d4 (lot number and expiration date), e1 (initial reporter facility name, initial reporter address 1, initial reporter city, initial reporter zip/post code, initial reporter phone, and initial reporter fax), block h4, block h6 (impact codes and device codes) has been updated based on the additional received from november 24, 2025 to december 8, 2025.Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.
 
Event or Problem Description
It was reported to boston scientific corporation that a coredx? was used in a procedure performed on (b)(6) 2025.During the procedure, after the biopsy, the cup could no longer be opened or closed, and the device could no longer be removed from the forceps channel of the scope.There were no patient complications.Additional information received as of november 28, 2025: during a bronchoscopy for the diagnosis of a patient with suspected lung cancer, two endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) procedures were performed, followed by one endobronchial ultrasound-guided transbronchial forceps biopsy (ebus-ifb) to collect tissue samples.The jaws of the forceps were able to open and close inside the patient.When an attempt was made to withdraw the forceps from the bronchoscope after closing them at the lesion site in preparation for a repeat ebus-ifb, the forceps became stuck and could not be removed.They were ultimately withdrawn together with the bronchoscope.Upon inspection, the forceps were found to be damaged, protruding from the bronchoscope's forceps channel, and unable to close.Tissue samples had been collected, and no visibly detached parts were observed.The examination was completed, and both chest x-ray and chest ct (computed tomography) scan confirmed that no metal fragments remained within the lungs.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of jaws failure to close.Block h11: the returned coredx was analyzed, and a visual and microscope inspection found the links and core wire were detached.Additionally, there was evidence of mechanical cut observed on the jacket.With all the available information, boston scientific concludes the reported event was confirmed.It is most likely that procedural factors such as lesion characteristics, handling of the device, the technique used by the physician, and normal procedural difficulties encountered during the procedure could have resulted in the observed damages in the device.Once the links detach the jaws failure became unable to close during procedure.Therefore, it is possible that factors and/or conditions related to procedure during the use of the device could have affected its performance and its intended purpose, leading to the reported event.And probably since the jaws won't close the physician cut the jacket to remove the device from the scope to avoid damage it.For this reason, all these issues are catalogued as "adverse event related to procedure".The issue "system customer altered product" was found in the device during visual inspection.Therefore, this issue will be classified as "adverse event related to procedure".On the other hand, for the event device entrapment of device or device component cannot be confirmed because it happened during the procedure and there were no objective evidence or descriptive conditions to establish the cause of the reported events.For this reason, it will be classified as cause not established.Based on all gathered information and the analysis performed on the returned product, it was concluded that the investigation conclusion code of this event is "adverse event related to procedure" since the adverse events occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a coredx? was used in a procedure performed on (b)(6) 2025.During the procedure, after the biopsy, the cup could no longer be opened or closed, and the device could no longer be removed from the forceps channel of the scope.There were no patient complications.Additional information received as of november 28, 2025.During a bronchoscopy for the diagnosis of a patient with suspected lung cancer, two endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) procedures were performed, followed by one endobronchial ultrasound-guided transbronchial forceps biopsy (ebus-ifb) to collect tissue samples.The jaws of the forceps were able to open and close inside the patient.When an attempt was made to withdraw the forceps from the bronchoscope after closing them at the lesion site in preparation for a repeat ebus-ifb, the forceps became stuck and could not be removed.They were ultimately withdrawn together with the bronchoscope.Upon inspection, the forceps were found to be damaged, protruding from the bronchoscope's forceps channel, and unable to close.Tissue samples had been collected, and no visibly detached parts were observed.The examination was completed, and both chest x-ray and chest ct (computed tomography) scan confirmed that no metal fragments remained within the lungs.

Brand Name
COREDX?
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23607541
Report Number3005099803-2025-06140
Device Sequence Number21273574
Product Code EOQ
UDI-Device Identifier08714729971054
UDI-Public(01)08714729971054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00515220
Device Catalogue NumberM00515220
Device Lot Number0034927002
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/24/2025
12/22/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/22/2025
01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown